Existence and symmetry of least energy solutions for a class of quasi-linear elliptic equations

Louis Jeanjean; Marco Squassina

Annales de l'I.H.P. Analyse non linéaire (2009)

  • Volume: 26, Issue: 5, page 1701-1716
  • ISSN: 0294-1449

How to cite


Jeanjean, Louis, and Squassina, Marco. "Existence and symmetry of least energy solutions for a class of quasi-linear elliptic equations." Annales de l'I.H.P. Analyse non linéaire 26.5 (2009): 1701-1716. <http://eudml.org/doc/78909>.

author = {Jeanjean, Louis, Squassina, Marco},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {least energy solutions; radial symmetry; quasi-linear equations; nonsmooth critical point theory; Pucci-Serrin variational identity},
language = {eng},
number = {5},
pages = {1701-1716},
publisher = {Elsevier},
title = {Existence and symmetry of least energy solutions for a class of quasi-linear elliptic equations},
url = {http://eudml.org/doc/78909},
volume = {26},
year = {2009},

AU - Jeanjean, Louis
AU - Squassina, Marco
TI - Existence and symmetry of least energy solutions for a class of quasi-linear elliptic equations
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2009
PB - Elsevier
VL - 26
IS - 5
SP - 1701
EP - 1716
LA - eng
KW - least energy solutions; radial symmetry; quasi-linear equations; nonsmooth critical point theory; Pucci-Serrin variational identity
UR - http://eudml.org/doc/78909
ER -


  1. [1] Arcoya D., Boccardo L., Critical points for multiple integrals of the calculus of variations, Arch. Ration. Mech. Anal.134 (1996) 249-274. Zbl0884.58023MR1412429
  2. [2] Bensoussan A., Boccardo L., Murat F., On a nonlinear partial differential equation having natural growth and unbounded solutions, Ann. Inst. H. Poincaré Anal. Non Linéaire5 (1988) 347-364. Zbl0696.35042MR963104
  3. [3] Berestycki H., Lions P.-L., Nonlinear scalar field equations. I. Existence of a ground state, Arch. Ration. Mech. Anal.82 (1983) 313-345. Zbl0533.35029MR695535
  4. [4] Boccardo L., Murat F., Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal.19 (1992) 581-597. Zbl0783.35020MR1183665
  5. [5] Boccardo L., Murat F., Puel J.P., Existence de solutions non bornées pour certaines équations quasi-linéaires, Portugal. Math.41 (1982) 507-534. Zbl0524.35041MR766873
  6. [6] Brezis H., Browder F.E., Sur une propriété des espaces de Sobolev, C. R. Acad. Sci. Paris287 (1978) 113-115. Zbl0381.46019MR511925
  7. [7] Brezis H., Lieb E.H., Minimum action solutions of some vector field equations, Comm. Math. Phys.96 (1984) 97-113. Zbl0579.35025MR765961
  8. [8] Byeon J., Jeanjean L., Maris M., Symmetry and monotonicity of least energy solutions, preprint, arXiv:0806.0299, www.arxiv.org. Zbl1226.35041MR2558325
  9. [9] Campa I., Degiovanni M., Subdifferential calculus and nonsmooth critical point theory, SIAM J. Optim.10 (2000) 1020-1048. Zbl1042.49018MR1777078
  10. [10] Canino A., Multiplicity of solutions for quasilinear elliptic equations, Topol. Methods Nonlinear Anal.6 (1995) 357-370. Zbl0863.35038MR1399545
  11. [11] Canino A., Degiovanni M., Nonsmooth critical point theory and quasilinear elliptic equations, in: Topological Methods in Differential Equations and Inclusions, Montreal, PQ, 1994, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 472, Kluwer Acad. Publ., Dordrecht, 1995, pp. 1-50. Zbl0851.35038MR1368669
  12. [12] Corvellec J.N., Degiovanni M., Marzocchi M., Deformation properties for continuous functionals and critical point theory, Topol. Methods Nonlinear Anal.1 (1993) 151-171. Zbl0789.58021MR1215263
  13. [13] Degiovanni M., Marzocchi M., A critical point theory for nonsmooth functionals, Ann. Mat. Pura Appl.167 (1994) 73-100. Zbl0828.58006MR1313551
  14. [14] Degiovanni M., Musesti A., Squassina M., On the regularity of solutions in the Pucci–Serrin identity, Calc. Var. Partial Differential Equations18 (2003) 317-334. Zbl1046.35039MR2018671
  15. [15] DiBenedetto E., C 1 , α local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal.7 (1983) 827-850. Zbl0539.35027MR709038
  16. [16] do O J.M., Medeiros E.S., Remarks on least energy solutions for quasilinear elliptic problems in R N , Electron. J. Differential Equations83 (2003) 1-14. Zbl1109.35318MR1995609
  17. [17] Ekeland I., Nonconvex minimization problems, Bull. Amer. Math. Soc.1 (1979) 443-474. Zbl0441.49011MR526967
  18. [18] Ferrero A., Gazzola F., On the subcriticality assumptions for the existence of ground states of quasilinear elliptic equations, Adv. Differential Equations8 (2003) 1081-1106. Zbl1290.35096MR1989290
  19. [19] Frehse J., A note on the Hölder continuity of solutions of variational problems, Abh. Math. Sem. Univ. Hamburg43 (1975) 59-63. Zbl0316.49008MR377648
  20. [20] Gazzola F., Serrin J., Tang M., Existence of ground states and free boundary problems for quasilinear elliptic operators, Adv. Differential Equations5 (2000) 1-30. Zbl0987.35064MR1734535
  21. [21] Giacomini A., Squassina M., Multi-peak solutions for a class of degenerate elliptic equations, Asymptotic Anal.36 (2003) 115-147. Zbl1137.35362MR2021529
  22. [22] Ioffe A., On lower semicontinuity of integral functionals. I, SIAM J. Control Optim.15 (1977) 521-538. Zbl0361.46037MR637234
  23. [23] Ioffe A., On lower semicontinuity of integral functionals. II, SIAM J. Control Optim.15 (1977) 991-1000. Zbl0379.46022MR637235
  24. [24] Ioffe A., Schwartzman E., Metric critical point theory 1. Morse regularity and homotopic stability of a minimum, J. Math. Pures Appl.75 (1996) 125-153. Zbl0852.58018MR1380672
  25. [25] Katriel G., Mountain pass theorems and global homeomorphism theorems, Ann. Inst. H. Poincaré Anal. Non Linéaire11 (1994) 189-209. Zbl0834.58007MR1267366
  26. [26] Lieb E.H., On the lowest eigenvalue of the Laplacian for the intersection of two domains, Invent. Math.74 (1983) 441-448. Zbl0538.35058MR724014
  27. [27] Mariş M., On the symmetry of minimizers, Arch. Ration. Mech. Anal., arXiv:0712.3386, www.arxiv.orgDOI:10.1007/s00205-008-0136-2. Zbl1159.49005MR2486598
  28. [28] Pucci P., Serrin J., A general variational identity, Indiana Univ. Math. J.35 (1986) 681-703. Zbl0625.35027MR855181
  29. [29] Serrin J., Local behavior of solutions of quasi-linear equations, Acta Math.111 (1964) 247-302. Zbl0128.09101MR170096
  30. [30] Squassina M., On the existence of positive entire solutions of nonlinear elliptic equations, Topol. Methods Nonlinear Anal.17 (2001) 23-39. Zbl0997.35019MR1846976
  31. [31] Squassina M., Weak solutions to general Euler's equations via nonsmooth critical point theory, Ann. Fac. Sci. Toulouse Math.9 (2000) 113-131. Zbl0983.35050MR1815943
  32. [32] Stampacchia G., Équations elliptiques du second ordre à coefficients discontinus, in: Été, 1965, Séminaire de Mathématiques Supérieures, vol. 16, Les Presses de l'Université de Montréal, Montreal, Quebec, 1966. Zbl0151.15501MR251373
  33. [33] Tolksdorf P., Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations51 (1984) 126-150. Zbl0488.35017MR727034

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.